Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 63, NWS Tallahassee, FL

June 3, 2018Berrien County, Cook County, Tift County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 11:41 PM EDT for Berrien County, Cook County, Tift County, Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2018, 11:41 PM EDT (03:41 UTC)
Expired
Jun 4, 2018, 12:30 AM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berrien County, GA, Cook County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:50 PM EDTTSTM WND DMGTifton, GASEVERAL TREES DOWN AND POWER LINES DOWN IN TIFTON, GA.
Jun 3, 11:55 PM EDTTSTM WND GST 41Henry Tift Myers Airpor, GAAWOS STATION TMA, HENRY TIFT MYERS AIRPORT.
Jun 4, 12:10 AM EDTTSTM WND DMG3 Sw Alapaha, GACORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 3 SW ALAPAHA. SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.
Jun 4, 12:39 AM EDTTSTM WND DMG3 Sw Alapaha, GASEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3021 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS52 KTAE 040341
SVRTAE
GAC019-075-277-040430-
/O.NEW.KTAE.SV.W.0063.180604T0341Z-180604T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1141 PM EDT SUN JUN 3 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  North central Cook County in south central Georgia...
  Berrien County in south central Georgia...
  Tift County in south central Georgia...

* Until 1230 AM EDT.

* At 1141 PM EDT, a severe thunderstorm was located over Tifton,
  moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nashville, Tifton, Enigma, Omega, Lenox, Ty Ty, Alapaha,
  Phillipsburg, Unionville, Vanceville, Hillsdale, Eldorado, Chula,
  Staunton, Berrien Co A/P, Gladys, Glory, Harding, Bannockburn and
  Tift Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
      3125 8344 3128 8351 3133 8352 3136 8365
      3148 8367 3149 8367 3160 8357 3159 8351
      3156 8347 3155 8342 3148 8338 3148 8320
      3146 8315 3140 8314 3133 8306 3128 8304
TIME...MOT...LOC 0341Z 303DEG 32KT 3148 8353 

HAIL...1.00IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
976 
WWUS52 KTAE 040412
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1212 AM EDT MON JUN 4 2018

GAC277-040421-
/O.CAN.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Tift GA-
1212 AM EDT MON JUN 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR TIFT COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
      3125 8344 3128 8351 3132 8351 3133 8346
      3140 8338 3140 8337 3146 8337 3147 8334
      3148 8334 3147 8318 3146 8315 3140 8314
      3133 8306 3128 8304 3121 8305
TIME...MOT...LOC 0411Z 303DEG 32KT 3133 8326 

$$

GAC019-075-040430-
/O.CON.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Cook GA-Berrien GA-
1212 AM EDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTH CENTRAL COOK AND BERRIEN COUNTIES...

At 1211 AM EDT, a severe thunderstorm was located near Alapaha, or 8 
miles north of Nashville, moving southeast at 35 mph. There have 
been reports of trees and power lines down in the Tifton area with 
these storms.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Nashville, Enigma, Lenox, Alapaha, Staunton, Berrien Co A/P, Gladys,
Weber, Glory and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
      3125 8344 3128 8351 3132 8351 3133 8346
      3140 8338 3140 8337 3146 8337 3147 8334
      3148 8334 3147 8318 3146 8315 3140 8314
      3133 8306 3128 8304 3121 8305
TIME...MOT...LOC 0411Z 303DEG 32KT 3133 8326 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
687 
WWUS52 KTAE 040421
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1221 AM EDT MON JUN 4 2018

GAC075-040431-
/O.CAN.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Cook GA-
1221 AM EDT MON JUN 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COOK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3115 8316 3125 8334 3126 8334 3126 8338
      3130 8337 3130 8338 3140 8333 3141 8331
      3140 8327 3140 8317 3139 8314 3132 8306
      3127 8304 3121 8305 3115 8304
TIME...MOT...LOC 0421Z 307DEG 30KT 3127 8322 

$$

GAC019-040430-
/O.CON.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Berrien GA-
1221 AM EDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR CENTRAL BERRIEN COUNTY...

At 1221 AM EDT, a severe thunderstorm was located near Nashville,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Nashville, Enigma, Alapaha, Berrien Co A/P, Weber, Glory and
Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3115 8316 3125 8334 3126 8334 3126 8338
      3130 8337 3130 8338 3140 8333 3141 8331
      3140 8327 3140 8317 3139 8314 3132 8306
      3127 8304 3121 8305 3115 8304
TIME...MOT...LOC 0421Z 307DEG 30KT 3127 8322 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:20 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 3, 10:20 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1020 PM EDT Sun Jun 3 2018

.NEAR TERM [Through Tonight]...

Storms along and ahead of a frontal boundary dropping into the
Gulf Coast states are gradually weakening as they move into a more
stable environment. This weakening trend will continue for the
next few hours until storms diminish completely. Expect lows to
range from near 70 degrees in southeast Alabama to the mid 70s in
the southeast Big Bend of Florida.

&&

.PREV DISCUSSION [756 PM EDT]...

.SHORT TERM [Monday Through Tuesday Night]...

Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.

.LONG TERM [Wednesday Through Sunday]...

A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.

.AVIATION [Through 00Z Tuesday]...

A final line of storms tonight may impact DHN and ABY over the
next few hours. Otherwise, VFR should prevail through the night
with fair conditions tomorrow.

.MARINE...

Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.

.FIRE WEATHER...

Red Flag conditions are not expected over the next several
days.

.HYDROLOGY...

The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  65  92  68 /  20  10   0   0   0
Panama City   76  88  71  86  74 /  10  10   0   0   0
Dothan        70  88  65  89  68 /  30   0   0   0   0
Albany        71  89  65  89  67 /  30   0   0   0   0
Valdosta      73  91  64  90  67 /  20  10   0   0   0
Cross City    76  90  68  90  69 /  10  30   0   0   0
Apalachicola  76  89  70  87  73 /   0  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...Scholl

In the hours before

Local storm report, Jun 3, 9:15 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND GST     1 SE EDWIN              31.65N 85.35W
06/03/2018  M38 MPH          HENRY              AL   MESONET

            MESONET STATION D7933, 1 SE EDWIN MEASURED A
            GUST OF 38 MPH.

&&

DH
Special weather statement, Jun 3, 9:34 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
934 PM EDT SUN JUN 3 2018

ALZ067-069-GAZ120>123-142-143-040215-
Henry AL-Houston AL-Quitman GA-Miller GA-Randolph GA-Calhoun GA-
Clay GA-Early GA-
934 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY AND EASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHWESTERN MILLER...
CLAY...SOUTHERN RANDOLPH...CALHOUN...EARLY AND SOUTHEASTERN QUITMAN
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1015 PM EDT/915 PM CDT/...

At 934 PM EDT/834 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to 8 miles
northwest of Blakely to near Kinsey. Movement was southeast at 40
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Cottonwood, Morgan, Blakely, Cuthbert, Headland, Dothan,
Kinsey, Ashford, Cowarts, Edison, Arlington, Webb, Columbia,
Douglasville, Centerville, Avon, Gordon, Damascus and Bellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3179 8466 3161 8454 3143 8461 3143 8464
      3137 8464 3116 8472 3104 8536 3133 8542
      3143 8504 3181 8499
TIME...MOT...LOC 0134Z 330DEG 36KT 3171 8480 3145 8505 3128 8537

ADL
Local storm report, Jun 3, 10:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     ABBEVILLE               31.57N 85.25W
06/03/2018                   HENRY              AL   LAW ENFORCEMENT

            DISPATCH REPORTS A FEW TREES DOWN IN THE
            AREA. ONE SPECIFIC LOCATION REPORTED EARLIER
            WAS NEAR COUNTY ROAD 65 IN THE ABBEVILLE
            AREA.

&&

DVD
Special weather statement, Jun 3, 10:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1035 PM EDT SUN JUN 3 2018

GAZ128-130-131-040330-
Irwin GA-Turner GA-Ben Hill GA-
1035 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...NORTHEASTERN
TURNER AND BEN HILL COUNTIES UNTIL 1130 PM EDT...

At 1035 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pitts, or 12 miles east of Cordele, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Amboy, Fitzgerald Municipal A/P,
Irwinville Airport, Bowens Mill, Ashton, Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3185 8338 3184 8321 3185 8320 3168 8312
      3165 8359 3180 8364 3181 8361 3185 8361
TIME...MOT...LOC 0235Z 325DEG 22KT 3189 8358

ADL
Special weather statement, Jun 3, 11:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1118 PM EDT SUN JUN 3 2018

GAZ127-129-040400-
Tift GA-Worth GA-
1118 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR TIFT AND SOUTHEASTERN WORTH
COUNTIES UNTIL MIDNIGHT EDT...

At 1118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poulan, or near Sylvester, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sylvester, Tifton, Omega, Poulan, Ty Ty, Phillipsburg, Unionville,
Terrell, Sumner, Vanceville, Hillsdale, Eldorado, Chula,
Scooterville, Harding, Tift Airport, Fender, Shingler, Brookfield and
Sunsweet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3162 8379 3162 8371 3160 8370 3159 8367
      3157 8366 3157 8365 3160 8365 3159 8350
      3157 8350 3155 8342 3149 8338 3147 8334
      3146 8337 3140 8337 3138 8341 3133 8346
      3133 8371 3158 8386 3163 8380
TIME...MOT...LOC 0318Z 311DEG 25KT 3156 8374

42-DVD
Special weather statement, Jun 3, 11:28 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1128 PM EDT SUN JUN 3 2018

GAZ148-040415-
Berrien GA-
1128 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERRIEN COUNTY UNTIL
1215 AM EDT...

At 1127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocilla, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Enigma, Alapaha, Glory and Gladys.

LAT...LON 3127 8340 3130 8343 3132 8344 3136 8343
      3136 8341 3139 8340 3139 8339 3140 8338
      3140 8337 3146 8337 3147 8334 3148 8334
      3147 8315 3140 8314 3139 8312 3136 8311
      3133 8306 3129 8305
TIME...MOT...LOC 0327Z 325DEG 23KT 3157 8326

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:14 PM EDTSpecial Weather StatementTAEClay46 min
Jun 3, 9:34 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Miller, Randolph41 min
Jun 3, 10:35 PM EDTSpecial Weather StatementTAEIrwin55 min
Jun 3, 10:59 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner61 min
Jun 3, 11:18 PM EDTSpecial Weather StatementTAETift42 min
Jun 3, 11:28 PM EDTSpecial Weather StatementTAEBerrien47 min
Jun 4, 12:24 AM EDTSpecial Weather StatementTAELanier36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.